Alert archive / Kansas / Areal Flood Warnings in 2011
Areal Flood Warning 7, NWS Topeka, KS
NWS Topeka, KS issued this areal flood warning at Jun 2, 2011, 11:06 AM CDT for 4 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 11:06 AM CDT (16:06 UTC)
- Expired
- Jun 2, 2011, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, KS, Jefferson County, KS, Pottawatomie County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 47 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1477 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 2, 7:13 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 2, 7:13 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 713 AM CDT THU JUN 2 2011 ...UPDATE TO AVIATION... .DISCUSSION... CONVECTION ASSOCIATED WITH A MCV MOVING THROUGH KANSAS WILL CONTINUE TO TRACK NORTHEAST AS THE LOW LEVEL JET VEERS. STRONGER THUNDERSTORMS HAVE BEEN PRODUCING HOURLY RAINFALL RATES NEAR AN INCH AND A HALF TO 2 INCHES PER HOUR. FLASH FLOODING...AERIAL FLOODING AND RIVER FLOODING WILL CONTINUE TO BE A CONCERN WHERE THUNDERSTORMS TRAIN...ADDITIONAL RAIN FALLS OVER PREVIOUSLY SATURATED BASINS AND RUNOFF ELEVATES WATER LEVELS IN CREEKS AND RIVERS. PLEASE SEE CURRENT TOPFLWTOP...TOPFFWTOP AND TOPFLSTOP PRODUCTS FOR FURTHER DETAILS. CLOUD TOPS HAVE BEEN WARMING OVER THE LAST COUPLE OF HOURS WITH THUNDERSTORMS WEAKENING AS A MORE STABLE BOUNDARY LAYER IS ENCOUNTERED. THUS WILL CANCEL SEVERE THUNDERSTORM WATCH 418 WITH FORECAST ISSUANCE. THE HIGHLIGHT OF THE REST OF THE FORECAST INCLUDES ABOVE NORMAL TEMPERATURES ALONG WITH MUGGY...WINDY AND GENERALLY DRY WEATHER. AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE PLAINS AND THE OZARKS INTO EARLY NEXT WEEK. SOUTHWEST FLOW ALOFT WILL ADVECT A MUCH WARMER AIRMASS INTO THE PLAINS WITH 850MB TEMPS PROGGED NEAR 25 DEGREES CELSIUS. MIXING WILL AID IN HIGHS REACHING THE 90S ALONG WITH OVERNIGHT LOWS IN THE 70S. NEAR WIND ADVISORY CONDITIONS ARE EXPECTED IN NORTH CENTRAL KANSAS TODAY AND WIND ADVISORY CONDITIONS ARE MORE PROBABLE ACROSS NORTHEAST KANSAS FRIDAY WITH A 50 KNOT LOW LEVEL JET AXIS POSITIONED THROUGH NORTHEAST KANSAS. SLIGHT CHANCES FOR THUNDERSTORMS HAVE BEEN MAINTAINED IN THE FORECAST FRIDAY NIGHT AND SATURDAY NIGHT IN FAR NORTHERN KANSAS AND ACROSS THE ENTIRE FORECAST AREA WEDNESDAY. A WEAK FRONT COULD APPROACH NORTHERN KANSAS FRIDAY NIGHT TRIGGERING A FEW THUNDERSTORMS. FORECAST MODELS PROG A SHORTWAVE ROUNDING THE UPPER RIDGE SATURDAY NIGHT IN NORTHERN KANSAS WHICH COULD ALSO PRODUCE A FEW THUNDERSTORMS IN FAR NORTHERN KANSAS. BETTER CHANCES FOR PRECIPITATION ARE ANTICIPATED FOR THE MIDDLE OF NEXT WEEK WITH THE UPPER LEVEL RIDGE SHIFTING EAST AND AN UPPER LEVEL TROUGH APPROACHING THE PLAINS. ANGLE && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. CEILINGS WILL CONTINUE TO RISE WITH SOUTH WINDS INCREASING ABOVE 10 KNOTS AND GUSTS NEAR 20 KNOTS BY 15Z. SOUTH WINDS WILL REMAIN ABOVE 10 KNOTS AFTER 00Z. ANGLE && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 2, 4:48 AM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 448 AM CDT THU JUN 2 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-031000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 448 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS PRODUCING HEAVY RAIN WILL END BY 8 AM. RUNOFF FROM THESE THUNDERSTORMS WILL PRODUCE FLASH FLOODING... AERIAL FLOODING AND RIVER FLOODING. SEE TOPFFWTOP..TOPFLWTOP... TOPFLSTOP AND TOPFFSTOP PRODUCTS FOR CURRENT FLOOD INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY NIGHT AND LATE SATURDAY NIGHT NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 2, 9:31 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
931 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM HEAVY RAIN 4 NW RANDOLPH 39.47N 96.81W
06/02/2011 M4.80 INCH RILEY KS CO-OP OBSERVER
24 HOUR RAINFALL TOTAL
&&
ANDERSONLocal storm report, Jun 2, 9:42 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
942 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD LOUISVILLE 39.25N 96.31W
06/02/2011 POTTAWATOMIE KS EMERGENCY MNGR
ROCK CREEK IS OUT OF ITS BANKS AND IS FLOODING RESIDENCES
ALONG THE WEST SIDE OF HIGHWAY 99 IN LOUISVILLE.
&&
JLLocal storm report, Jun 2, 9:54 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLOOD 4 NNE MINNEAPOLIS 39.18N 97.68W
06/02/2011 OTTAWA KS TRAINED SPOTTER
SPOTTER ESTIMATES 2-3 FEET OF WATER OVER THE ROAD AT
TREATY RD AND 190TH RD.
&&
ANDERSONLocal storm report, Jun 2, 10:02 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1002 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HEAVY RAIN 8 SW WAMEGO 39.11N 96.39W
06/02/2011 M2.95 INCH WABAUNSEE KS TRAINED SPOTTER
STORM TOTAL
&&
JLLocal storm report, Jun 2, 10:29 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1029 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM HEAVY RAIN 5 E HOYT 39.26N 95.61W
06/02/2011 M3.70 INCH JACKSON KS TRAINED SPOTTER
STORM TOTAL
&&
JLLocal storm report, Jun 2, 10:30 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1030 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 4 N WELLS 39.20N 97.55W
06/02/2011 OTTAWA KS LAW ENFORCEMENT
WATER FLOWING OVER INTERSECTION OF 210TH AND QUARTZ ROAD
&&
COMITTThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:04 PM CDT | Tornado Warning | TOP | Cloud, Republic, Washington | 41 min |
| Jun 1, 7:13 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 47 min |
| Jun 1, 7:28 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Pottawatomie, Riley | 47 min |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 46 min |
| Jun 1, 7:59 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 46 min |
| Jun 1, 8:02 PM CDT | Special Weather Statement | TOP | Wabaunsee | 28 min |
| Jun 1, 8:05 PM CDT | Tornado Warning | TOP | Republic, Washington | 25 min |
| Jun 1, 8:16 PM CDT | Flash Flood Warning | TOP | Cloud, Republic | 3 hr |
| Jun 1, 8:21 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 21 min |
| Jun 1, 8:26 PM CDT | Tornado Warning | TOP | Dickinson | 34 min |
| Jun 1, 9:04 PM CDT | Flash Flood Warning | TOP | Republic, Washington | 3 hr |
| Jun 1, 9:19 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 56 min |
| Jun 1, 9:26 PM CDT | River Flood Warning | TOP | Riley | 24 hr |
| Jun 1, 9:36 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 39 min |
| Jun 1, 9:46 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 29 min |
| Jun 1, 9:52 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 38 min |
| Jun 1, 10:12 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 63 min |
| Jun 1, 10:13 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley, Washington | 47 min |
| Jun 1, 10:24 PM CDT | Tornado Warning | TOP | Clay | 36 min |
| Jun 1, 10:35 PM CDT | Flash Flood Warning | TOP | Clay, Cloud, Riley, Washington | 4 hr |
| Jun 1, 11:04 PM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| Jun 1, 11:10 PM CDT | Special Weather Statement | TOP | Ottawa | 50 min |
| Jun 1, 11:12 PM CDT | Flash Flood Warning | TOP | Cloud, Republic | 2 hr |
| Jun 1, 11:17 PM CDT | River Flood Warning | TOP | Clay, Cloud | 22 hr |
| Jun 1, 11:28 PM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Geary, Morris, Pottawatomie, Riley | 6 hr |
| Jun 1, 11:40 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 65 min |
| Jun 1, 11:51 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 54 min |
| Jun 1, 11:56 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley | 49 min |
| Jun 2, 12:22 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 23 min |
| Jun 2, 12:40 AM CDT | Areal Flood Warning | TOP | Cloud, Republic | 6 hr |
| Jun 2, 12:42 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 48 min |
| Jun 2, 12:48 AM CDT | Areal Flood Advisory | TOP | Geary, Morris, Pottawatomie, Riley, Wabaunsee | 117 min |
| Jun 2, 1:18 AM CDT | Special Weather Statement | TOP | Jackson | 42 min |
| Jun 2, 1:19 AM CDT | Flash Flood Warning | TOP | Cloud, Ottawa | 6 hr |
| Jun 2, 1:24 AM CDT | River Flood Warning | TOP | Ottawa | 6 days |
| Jun 2, 1:24 AM CDT | River Flood Warning | TOP | Clay | 5 days |
| Jun 2, 1:38 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 22 min |
| Jun 2, 2:19 AM CDT | River Flood Warning | TOP | Cloud | 4 days |
| Jun 2, 3:07 AM CDT | River Flood Warning | TOP | Dickinson | 56 hr |
| Jun 2, 3:20 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 4 hr |
| Jun 2, 5:47 AM CDT | Areal Flood Warning | TOP | Clay, Dickinson, Geary, Pottawatomie, Riley | 4 hr |
| Jun 2, 5:53 AM CDT | River Flood Warning | TOP | Shawnee | 24 hr |
| Jun 2, 5:53 AM CDT | River Flood Warning | TOP | Pottawatomie, Riley, Wabaunsee | 24 hr |
| Jun 2, 6:06 AM CDT | River Flood Warning | TOP | Ottawa | 39 hr |
| Jun 2, 6:06 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 6 days |
| Jun 2, 6:46 AM CDT | Areal Flood Warning | TOP | Cloud, Ottawa, Republic | 4 hr |
| Jun 2, 7:05 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 115 min |
| Jun 2, 7:26 AM CDT | River Flood Warning | TOP | Jackson, Shawnee | 14 hr |
| Jun 2, 7:31 AM CDT | River Flood Warning | TOP | Washington | 6 hr |
| Jun 2, 7:40 AM CDT | River Flood Warning | TOP | Cloud | 24 hr |
| Jun 2, 7:42 AM CDT | River Flood Warning | TOP | Pottawatomie | 27 hr |
| Jun 2, 8:44 AM CDT | River Flood Warning | TOP | Pottawatomie | 13 hr |
| Jun 2, 8:59 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 6 hr |
| Jun 2, 9:29 AM CDT | Areal Flood Warning | TOP | Clay, Cloud, Dickinson, Geary, Marshall, Ottawa and 4 more | 12 hr |
| Jun 2, 10:19 AM CDT | River Flood Warning | TOP | Ottawa, Saline | 4 days |
| Jun 2, 10:19 AM CDT | River Flood Warning | TOP | Douglas, Jefferson | 33 hr |
| Jun 2, 11:11 AM CDT | River Flood Warning | TOP | Douglas, Jefferson | 36 hr |
| Jun 2, 11:11 AM CDT | River Flood Warning | TOP | Douglas, Jefferson, Shawnee | 18 hr |
| Jun 2, 12:47 PM CDT | River Flood Warning | TOP | Pottawatomie, Wabaunsee | 9 hr |
| Jun 2, 2:48 PM CDT | Areal Flood Warning | TOP | Pottawatomie, Riley | 6 hr |
| Jun 2, 4:36 PM CDT | Areal Flood Warning | TOP | Jackson, Jefferson, Pottawatomie, Shawnee | 5 hr |
Nearby
Areal Flood Warnings in Kansas, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.